Medical Questions > Womens Health > Birth Control Forum

Yasmin And Weight Crisis - Help!

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
Dear all,
i'm in desperate need of advice and i'd love to hear if anyone else experienced the same thing as me on yasmin.
So I should preface this by putting the email into context. For the past month i've been on a huge health and weight loss kick where I eat only fruits and veggies and work out for 2 hours everyday. So of course I was building a firmer body until I started taking yasmin 4 days ago. At first I didnt notice any problems, in fact, the only thing I did see is a huge decrease in my appetite. But now i've gained 5 pounds in a matter of 4 days. I'm still exercising and I eat a whole lot less in fact since the pill suppreses my appetite. So where is the weight coming from? I suppose its water retention but I find that hard to beleive since the pill does function as somewhat of a diuretic. I just do not understand. But I can see the difference, not just on the scale but in the mirror too. Its all gone to my stomach, all the strength training and toning I did for the past couple of months has been replaced my this pregnant-woman type distended stomach in a matter of 4 days! This is sheer horror for me.

I would really really be grateful if any of you could let me know if you experienced something similar, because I dont want to continue with this pill only to realise a fortnight later that i've gained 20 pounds that will take me another 5 months to work off. If you also gained weight on yasmin, was that temporary? Did you continue on it or switch?

Thanks so much
Did you find this post helpful?
|

replied December 5th, 2005
Experienced User
That stinks,especially since you're on a health kick. I'm sorry! Did you call your gyn? Perhaps you should consider something else. Then again, your body is usually a little wacko the first month or at least the first week. I know that coffee speeds up your metabolism. I have one cup every morning within the first hour of waking. I hope everything works out!
|
Did you find this post helpful?

replied December 5th, 2005
Thanks for the reply. I guess i'm going to stick with it. Its really strange though because yasmin has killed my appetite completely, ever since I started taking it, I have not consumed more than 300 cals a day. But my period, which usually only lasts 3 days, is still going strong. So i'm going to hope that once the period goes away, so will the water weight. But how long is it going to last?! Its been a week already and this is totally anormal for me. Lets see.
|
Did you find this post helpful?

replied December 5th, 2005
Experienced User
This may sound crazy, but it seems like you're not eating enough. When you drastically cut calories, your body thinks it is starving and it will slow your metabolism. 300 calories a day is extremely low and dangerous. I'm not sure if that's the reason for your weight problem, but it is a possibility. I don't mean to be lecturing you, I just don't want you to be hurting yourself. Just exercise and eat a variety of healthy food, and you should be fine. Good luck!
|
Did you find this post helpful?

replied December 8th, 2006
I know..Ive been doing the same too.
I have been gaining weight like crazy, with not eating over 1200 cal a day (i need about 1300 to maintain my weight) but its still increasing.
Ive been on yasmin for 2months, and my last period was really heavy too..Usually light and short, it was a full, heavy 7 days Sad I dont known whether to stick with it either..I hate my stomach being constantly distended also..Youre not alone!
|
Did you find this post helpful?

replied December 10th, 2006
I've been on both ortho tri and yasmin, yas for 8 months, ortho for over 2 years.

I've never gained weight on pills and I did lose my appetite the first 2 weeks on my ortho start. Maybe the diet is hard to adjust with the pills. Talk to your doctor and switch brands if you gain more than 10 pounds in the next 2 weeks. Tell them about your diet situations, maybe an oral pill isn't your best option if you diet.

Nm
|
Did you find this post helpful?